Hi there and happy new year everyone!
I was wondering if anyone has had problems with blood sugars when on prednisolone? I have never had any blood sugar problems (that I know of), but believe now that it can be a side effect of prednisolone....
I had a problem on New Years Day where I developed a bad case of the shakes and just not feeling very well, so went to see the out of hours GP who checked my blood sugar level as she said it could be low.
Well it came back as higher than normal level (9.2, when apparently normal is anything from 4-7), but she said that could be because I had just had a lucozade sport drink to drink as my husband felt that may help.
She said that it sounded as though I had suffered from low blood sugar, and that prednisolone can cause issues with this, and that I should make sure I eat regularly, and good meals with carobohydrates. However, I don't see how the levels could have jumped up from being at a level causing shakes to above normal simply by drinking one sugary drink, and have also been reading about prednisolone and blood sugars and everything I read says that it can cause high blood sugar, so a bit confused now!
I've been on the pred (10mg a day) for just over 2 months now - just wondering if anyone knows anything about this, or has had any similar issues?
Thanks as always!